withdrawling from ativan ?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Apr 2006
Total Posts : 116
   Posted 5/31/2007 3:54 AM (GMT -6)   
Hi everyone. Its been one hell of a week. First I miscarried on tuesday. They gave me morphine at the hospital. That stuff is evil I felt horrible the ENTIRE day. I dont do well with pain meds at all. Then when I went to call in my script for ativan the dr denied it and said I need to come in for another appointment which is fine I understand that but i called and asked if they could give me enough ativan to make it to Monday when my app is. They never called back. I even explain that I just miscarried and the last thing I wanted to do was withdrawl from ativan. I just think its messed up when Ive been on it for a year and they just cut me off without even trying to ween me. I was weeing myself the past couple weeks because of the pregnancy. But now I have to go cold turkey. My question is...How long does it take to withdrawl? What are some things i might go through? I KNOW i am already having some problems. Ive been anxious all night, my blood pressure is high and im light headed and irritable. I also feel weak. Im just not sure if its the not having ativan or if its the miscarriage. Any words of wisdom would be appreciated. Hope everyone is doing well! God bless!
Expecting life to treat you well because you are a good person is like expecting an angry bull not to charge because you are a vegetarian.--

Regular Member

Date Joined Apr 2007
Total Posts : 66
   Posted 5/31/2007 5:18 AM (GMT -6)   
Well honey sorry to hear bout your loss for starters but as far as the ativan is concerned if i dont take my ativan regularly like every 6 - 8 hours i get really light headed feeling like imma pass out on the spot i go numb sometimes i get the head spins talked with a physciotrist the other day he said that ativan is a drug u have to ween off of cause its a inhibitor or something to that effect so they are in the processs of weening me off to go on klonopin cause its a much cleaner benzo


Elite Member

Date Joined Jan 2005
Total Posts : 24909
   Posted 5/31/2007 5:24 AM (GMT -6)   
HI there
I am truly sorry for your loss

I would get back on that phone and DEMAND someone get ahold of you and get your meds
Ativan is NOT a drug to come off of cold turkey at all

Wish you the best ..........LYN
    Contribute today to support Healing Well Forums...Donate @
Co Mod ..Crohns Forum
Co Mod A/P Forum
Moderator ....Alzheimers Forum 
Dx with Crohns ,pyoderma gangrenosum ,Anxiety and panic
 Way to many meds to put down ..........
                   ONE step..Leads to MORE 
 God Bless

Regular Member

Date Joined Apr 2006
Total Posts : 116
   Posted 5/31/2007 11:29 AM (GMT -6)   
I just called my doc again this morning. His MA said to me.. "the doc wanted me to inform you that he will not refill this script" I busted out into tears and asked how he could just cut me off like this especially just having a miscarriage on top of it all.His response was just to repeat what the doc said and that I could find a new doc if i wanted to. I cant explain how mad I am. My husband is going to the doc today and is gonna try to get some ativan for me. I know that may seem horrible and not something i would normally do. But I havent slept at all. Im having horrible nightsweats and when i do fall asleep for a moment i have crazy insane nightmares. Im walking around in a haze like nothing is real and i feel like im going to pass out. I am at a loss as to what to do, there is no way I will get in to see a new doc within the next week. All I want is to ween off of them. I can handle that. But not having ANYTHING is not gonna fly. i had to leave school early last night. Pray for me cause I might have to be locked in a padded room soon.
Expecting life to treat you well because you are a good person is like expecting an angry bull not to charge because you are a vegetarian.--

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 5/31/2007 5:36 PM (GMT -6)   


My sincere sympathy to you regarding your miscarriage.

Here is my understanding of cold turkey withdrawal from Benzos

Cold turkey refers to the abrupt discontinuation of an addictive drug. - This is an extremely dangerous move! I am shocked that the physician would do this.

If you have been taking a benzodiazepine at a high dose or for an extended period of time, you could be at risk for withdrawal seizures.

The severity of symptoms produced by a ‘cold turkey’ withdrawal off benzodiazepines often leads to resumption of the benzo and the fear of what a withdrawal taper will really be like. Anecdotal evidence suggests that a ‘cold turkey withdrawal’ can increase the length of the time one might suffer from withdrawal symptoms.
I would advice you to go to a walk in clinic or ER if you start having symptoms and become concerned. Remember patient's have rights and cold turkey withdrawal is unheard of where I live unless hospitalized.
Take care of you. (((((((((((HUGS)))))))))))))

Moderator Anxiety ~ Panic Disorders
Dx: Anxiety/Panic, Depression 
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 11:23 AM (GMT -6)
There are a total of 2,710,125 posts in 298,862 threads.
View Active Threads

Who's Online
This forum has 153409 registered members. Please welcome our newest member, hlpdacvws.
312 Guest(s), 12 Registered Member(s) are currently online.  Details
KMullen, PeteZa, NostalgicCowboy, jrpsf, Dee60, dbwilco, ISU-CycloneFan, Traveler, gilly2, Maraki, Not-there-yet, Megan Eliz

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer